Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 18, 2007, 6:34 PM CDT for Jo Daviess County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 18, 2007, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:03 PM CDT | TSTM WND DMG | Warren, IL | TREES AND POWER LINES DOWN. TREES FALLEN ON SEVERAL HOUSES. ONE MINOR INJURY TRANSPORTED TO HOSPITAL AND RELEASED. ONE HALF OF TOWN HAS NO POWER OR PHONE SERVICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 182334 SVRDVN ILC085-190015- /O.NEW.KDVN.SV.W.0104.070718T2334Z-070719T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 634 PM CDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JO DAVIESS COUNTY IN NORTHWEST ILLINOIS... * UNTIL 715 PM CDT. * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR APPLE RIVER...OR ABOUT 14 MILES SOUTH OF DARLINGTON...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORA AND 7 MILES NORTHEAST OF STOCKTON AROUND 640 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4251 9028 4237 9030 4234 8993 4250 8995 $$ MAYES
2 follow-up statements
000 WWUS53 KDVN 182347 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 648 PM CDT WED JUL 18 2007 ILC085-190015- /O.CON.KDVN.SV.W.0104.000000T0000Z-070719T0015Z/ JO DAVIESS IL- 648 PM CDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR JO DAVIESS COUNTY... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR NORA...OR ABOUT 19 MILES NORTHWEST OF FREEPORT...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL JO DAVIESS COUNTY AT 700 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR EASTERN IOWA. LAT...LON 4251 9028 4237 9030 4234 8993 4250 8995 $$ MAYES
000 WWUS53 KDVN 190009 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 709 PM CDT WED JUL 18 2007 ILC085-190019- /O.EXP.KDVN.SV.W.0104.000000T0000Z-070719T0015Z/ JO DAVIESS IL- 709 PM CDT WED JUL 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JO DAVIESS COUNTY EXPIRES AT 715 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR EASTERN IOWA. LAT...LON 4251 9028 4237 9030 4234 8993 4250 8995 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:30 AM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 18, 11:30 AM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT WED JUL 18 2007
.UPDATE...
HAVE UPDATED FORECAST GRIDS FOR TODAY AND TONIGHT TO REFLECT
CURRENT CONDITIONS AND THINKING FOR CONVECTIVE EVOLUTION LATER.
16Z SURFACE ANALYSIS INDICATES BOUNDARY EXTENDING FROM NEAR
THUNDER BAY TO KAEL TO FAR SERN SD. SURFACE DEWPOINTS ARE HAVING
NO TROUBLE REACHING THE 70S AHEAD OF THE FRONT SEEING AN OCCASIONAL
SPRINKLE OUT OF THE VERY HIGH CLOUDS OVER THE CWA...SO HAVE
DROPPED POPS FOR THE REST OF MORNING AND EARLY AFTERNOON INTO THE
ISOLATED CATEGORY. DECK OF THICK CI IS PUSHING SELY THROUGH THE
AREA...WITH BREAKS BEHIND IT ALREADY WORKING INTO THE NRN TIER
AHEAD FO THINNER CI. TEMPS TODAY ARE JUMPING UP FASTER THAN
FCST...AND WITH THINKING OF THINNER CLOUDS AND LESS PRECIP DURING
THE DAYTIME...HAVE INCREASED MAX TEMPS A DEGREE OR TWO ACROSS MUCH
OF THE AREA. BELIEVE MOST FAVORED AREA FOR CONVECTIVE DEVELOPMENT
THIS AFTERNOON WILL BE WEST OF THE CWA IN NW/N CTRL IA...EVOLVING
INTO AN MCS THAT MOVES ACROSS THE BDRY INTO THE CWA IN THE LATER
AFTERNOON/EVENING HOURS. SHORTWAVE DIVING OUT OF THE DAKOTAS WILL
PROVIDE UPPER LEVEL SUPPORT...AND INSTABILITY WILL BE RATHER HIGH
IF CLOUDS BREAK UP ENOUGH TO ALLOW AT LEAST INTERMITTENT SUN. SPC
MODERATE RISK REMAINS OVER THE CWA MAINLY FOR WIND THREAT THIS
EVENING ASSOCIATED WITH THE MCS...AS HIGH FREEZING LEVELS AND
FAIRLY MOIST ATMOSPHERE MAY KEEP HAIL IN CHECK. HEAVY RAIN REMAINS
A THREAT...AND WITH MANY PARTS OF THE CWA SEEING 2-5 INCHES OF
RAIN SO FAR THIS WEEK...WILL NEED TO MONITOR FLOODING THREAT
CLOSELY AS MCS EVOLVES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
MAYESHazardous weather outlook, Jul 18, 8:52 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 852 AM CDT WED JUL 18 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191400- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 852 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS...AS WELL AS A CONTINUED POTENTIAL FOR FLOODING...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EARLY EVENING IN CENTRAL AND WESTERN IOWA AS A FRONT MOVES ACROSS THE AREA...AIDED BY A STRONGER UPPER-LEVEL SYSTEM. THESE STORMS ARE EXPECTED TO FORM INTO A COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE LATE AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM THIS ACTIVITY WILL BE FROM DAMAGING WINDS...WITH THE POTENTIAL FOR WINDS UP TO OR EXCEEDING 70-80 MPH...AND HEAVY RAINFALL THAT WILL COMPOUND CURRENT FLOODING CONDITIONS. THE SATURATED GROUND WILL MAKE THE AREA PARTICULARLY VULNERABLE TO FLASH FLOODING AS WELL AS DAMAGE TO VEGETATION. A SECONDARY THREAT FROM THE THUNDERSTORMS WILL BE FROM HAIL UP TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO COULD ALSO OCCUR IF ANY ISOLATED STORMS DEVELOP IN THE AREA NEAR THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...MAINLY SOUTH OF A LINE FROM MEMPHIS TO MACOMB. IN ADDITION...THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE SOUTH OF INTERSTATE 80 AS STORMS MOVE THROUGH THE AREA. THUNDERSTORMS MAY BE ONGOING ON THURSDAY MORNING FROM THE OVERNIGHT ACTIVITY AND WILL CONTINUE TO PUSH OUT OF THE AREA THROUGH THE MORNING HOURS. THE MAIN THREATS WOULD BE FROM HEAVY RAINFALL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER ONE INCH AND ANY FLOODING AS WELL AS SEVERE WEATHER. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 1230 PM CDT. MAYES
In the hours before
Local storm report, Jul 18, 3:47 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN ENE STERLING 41.80N 89.69W
07/18/2007 M1.71 INCH WHITESIDE IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0650 AM HEAVY RAIN 1 SSW COLETA 41.89N 89.81W
07/18/2007 M1.35 INCH WHITESIDE IL TRAINED SPOTTER
0700 AM HEAVY RAIN 3 WSW CHADWICK 42.00N 89.94W
07/18/2007 M1.23 INCH CARROLL IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 4 N FREEPORT 42.35N 89.63W
07/18/2007 M1.25 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
07/18/2007 M1.46 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 1 W GERMAN VALLEY 42.22N 89.50W
07/18/2007 M1.81 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
1100 AM HEAVY RAIN WSW LADD 41.38N 89.21W
07/18/2007 M2.53 INCH BUREAU IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
&&
MAYESSpecial weather statement, Jul 18, 5:54 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 554 PM CDT WED JUL 18 2007 IAZ040>042-051>053-063>065-076-077-190100- BENTON IA-BUCHANAN IA-CEDAR IA-DELAWARE IA-DUBUQUE IA-IOWA IA- JOHNSON IA-JONES IA-KEOKUK IA-LINN IA-WASHINGTON IA- 554 PM CDT WED JUL 18 2007 ...SEVERE WEATHER AND FLASH FLOODING POSSIBLE THROUGH 8 PM... THUNDERSTORMS WITH HEAVY RAIN WERE ENTERING THE REGION. THEY ARE MOVING SOUTHEAST AROUND 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS IN EXCESS OF 50 MPH. FLASH FLOODING IS ALSO POSSIBLE. BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. ALSO BE ON THE LOOKOUT FOR FLOODED ROADS AND STREAMS. TURN AROUND...DO NOT DROWN. JAZ
Local storm report, Jul 18, 6:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 8 W GARRISON 42.14N 92.30W
07/18/2007 E50 MPH BENTON IA EMERGENCY MNGR
&&
TERRYSSpecial weather statement, Jul 18, 6:28 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 628 PM CDT WED JUL 18 2007 IAZ040>042-051>054-063>068-076>078-087-088-ILZ015-190200- BENTON IA-BUCHANAN IA-CEDAR IA-CLINTON IA-DELAWARE IA-DUBUQUE IA- HENRY IA-IOWA IA-JACKSON IA-JEFFERSON IA-JOHNSON IA-JONES IA- KEOKUK IA-LINN IA-LOUISA IA-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA- WASHINGTON IA- 628 PM CDT WED JUL 18 2007 ...SEVERE WEATHER AND FLASH FLOODING POSSIBLE THROUGH 9 PM... THUNDERSTORMS WITH HEAVY RAIN WERE ENTERING THE REGION. THEY ARE MOVING SOUTHEAST AT 40 TO 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS IN EXCESS OF 50 MPH. FLASH FLOODING IS ALSO POSSIBLE. BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. ALSO BE ON THE LOOKOUT FOR FLOODED ROADS AND STREAMS. TURN AROUND...DO NOT DROWN. JAZ
Local storm report, Jul 18, 6:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST GARRISON 42.14N 92.14W
07/18/2007 E45 MPH BENTON IA EMERGENCY MNGR
&&
TERRYSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:11 AM CDT | Flash Flood Warning | DVN | Jo Daviess, Stephenson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.